A Geometric Study of Shareholders’ Voting in Incomplete Markets: Multivariate Median and Mean Shareholder Theorems - Sciences Po Access content directly
Journal Articles Social Choice and Welfare Year : 2006

A Geometric Study of Shareholders’ Voting in Incomplete Markets: Multivariate Median and Mean Shareholder Theorems

Hervé Crès
  • Function : Author
  • PersonId : 954777

Abstract

A simple parametric general equilibrium model with S states of natureand K < S firms is considered. Since markets are incomplete, at a (financial) equilibriumshareholders typically disagree on whether to keep or not the status quoproduction plans. Hence each firm faces a genuine problem of social choice. Thesetup proposed in the present paper allows to study these problems within a classical(Downsian) spatial voting model. Given the multidimensional nature of thelatter, super majority rules with rate ρ ∈ [1/2, 1] are needed to guarantee existenceof politically stable production plans. A simple geometric argument is proposedshowingwhy a 50%-majority stable production equilibrium exists when K = S−1.When the degree of incompleteness is more severe, under more restrictive assumptionson agents’ preferences and the distribution of agents’ types, equilibria areshown to exist for rates ρ smaller than Caplin and Nalebuff (Econometrica 59:1–23, 1991) bound of 0.64: they obtain for production plans whose span containsthe ‘ideal securities’ of all K mean shareholders.

Dates and versions

hal-03598169 , version 1 (04-03-2022)

Identifiers

Cite

Hervé Crès. A Geometric Study of Shareholders’ Voting in Incomplete Markets: Multivariate Median and Mean Shareholder Theorems. Social Choice and Welfare, 2006, 27 (2), pp.377 - 406. ⟨10.1007/s00355-006-0138-7⟩. ⟨hal-03598169⟩
11 View
0 Download

Altmetric

Share

Gmail Mastodon Facebook X LinkedIn More